Hello. My question involves head pressure. This occurs especially in the evening after driving home from work. As I stand up out of my car, I feel intense pressure and what appears to me swooshing sound of my pulse in my ears. My blood pressure has been with in normal ranges. these sensations do gradually subside. I do take zoloft and metropolo. I have been experiencing this for about 6 months, now. Usually, occurs after I have been sitting for a while. I know this is a brief description, but any ideas? Is this blood pressure? Thanks!
If your BP is high you could get these symptoms, but it would be very high and if you're normal most of the time, it would be less likely to be BP. The ability to hear your BP in your ears is also pretty common, but could also be a symptom of very high BP. Are you on the Zoloft when this happens?
In any case, you should mention this to your doctor to be safe.
It's quite common to only look at one side of the blood pressure issue; how much blood the heart pumps each beat. Remember, blood pressure is determined by "cardiac output" x "blood vessel resistance". If you can sense the blood flow (pulse in your ears, palpitations, etc) your cardiac output can be high, but your blood pressure isn't necessarily high.
The fact that you can feel pulses can also indicate that your blood vessels are dilated (low resistance) and can also be a sign of low blood pressure. So can headache, dizziness and other symptoms we tend to link to a high blood pressure. When you stand up after stress, it's not uncommon to get a vasovagal response, where the blood vessels dilate and your heart beats either slow and forceful, or rapid. This is a normal response and I often get that after sitting for a long time and then standing up,
Maybe you should ask your doctor for a 24 hour monitor just to be sure, and based on the results, 1) forget this problem, or 2) get treatment..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.